MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK W/OC; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK W/OC; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222305
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Associated medwatch: 1221934-2018-54190.
 
Event or Problem Description
It was reported that there was patient infection detected post op.The patient consequence was infection.The information being submitted for this complaint are all the details that are known/available regarding this event.
 
Event or Problem Description
It was reported that there was patient infection detected post op.The patient consequence was infection.The information being submitted for this complaint are all the details that are known/available regarding this event.Additional information was received on july 6th, 2018 from the sales representative: it was reported that the surgery was performed on (b)(6) 2018.The reporter stated that symptoms started on (b)(6) 2018.It was unknown where the symptoms started.The reported stated that the infection was confirmed as 4+ propionibacterium acnes.The patient was admitted to the hospital and given intravenous antibiotics.The reporter stated that the patients status was at home taking antibiotics.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was implanted in the patient, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.The sterilization certificate states "no growth from bacillus atrophaeus (subtilis var.Niger) has been detected.The microbiological acceptance criteria of the cycle were in compliance with validated specifications of the cycle.From the healix instructions for use: "adverse effects of absorbable implanted devices include mild inflammatory and foreign body reactions.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of blood-borne pathogens." udi: (b)(4).Associated medwatch: 1221934-2018-54190.

Brand Name
5.5 HEALIX ADVANCE PEEK W/OC
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7719786
Report Number1221934-2018-54191
Device Sequence Number13679052
Product Code HWC
UDI-Device Identifier10886705021413
UDI-Public10886705021413
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number222305
Device Lot NumberL705620
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date10/28/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;